Drought, Osage
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Most of eastern Oklahoma received below normal rainfall during December 2014, and much of northeastern Oklahoma received less than 75 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Most of eastern Oklahoma received below normal rainfall during December 2014, and much of northeastern Oklahoma received less than 75 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties during the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 11:16 PM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CST SUN NOV 30 2014
.DISCUSSION...
THE 06Z TAF DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
NO MAJOR CHANGES WERE NEEDED TO THE 00Z FORECAST. MVFR CIGS EITHER
HAVE ALREADY DEVELOPED OR WILL DEVELOP OVER THE TAF SITES...EXCEPT
KBVO WHICH IS FAR ENOUGH BEHIND THE FRONT IN THE DRY AIR. THE BEST
CHANCE FOR FZRA OR FZDZ WILL BE AT THE NW AR TAFS...WHILE RA IS
EXPTD AT KFSM. THE MVFR CIGS ARE EXPTD TO HANG AROUND THRU THE
FORECAST PERIOD...AFTER PRECIP TAPERS OFF TOMORROW...EXCEPT AT
KBVO...WHERE VFR CIGS MAY EVEN SCATTER OUT.
LACY
&&
.PREV DISCUSSION... /ISSUED 930 PM CST SUN NOV 30 2014/
..UPDATE...
DISCUSSION...
THE COLD FRONT HAS MOVED THROUGH ALL BUT THE FAR SOUTHEASTERN
CORNER OF THE FORECAST AREA AT THIS TIME. TEMPERATURES ARE RAPIDLY
FALLING BEHIND THE FRONT AS EXPECTED. NO PRECIPITATION IS SEEN ON
RADAR YET... BUT FREEZING RAIN OR DRIZZLE IS STILL EXPECTED TO DEVELOP
ACROSS A PORTION OF THE AREA AFTER MIDNIGHT. SHORT TERM MODELS
HAVE KEPT ANY SIGNIFICANT PRECIP CONTAINED WITHIN THE BOUNDARIES
OF OUR CURRENT ADVISORY. NO ADJUSTMENTS HAVE BEEN MADE TO OUR
FORECAST PRODUCTS THIS EVENING.
PREV DISCUSSION... /ISSUED 516 PM CST SUN NOV 30 2014/
DISCUSSION...
THE 00Z TAF DISCUSSION IS INCLUDED BELOW.
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ARCTIC FRONT WILL BRING A WIND SHIFT TO THE SE OK AND W CNTRL AR
SITES EARLY THIS EVENING. AT MOST SITES...VFR CIGS WILL GRADUALLY
DEVELOP AND WILL DROP DOWN INTO THE MVFR RANGE LATE TONIGHT. OVER
IN NW AR HOWEVER...A DECK OF LOW END MVFR CIGS WILL DROP OUT OF SW
MO...SO THE FORECAST WILL BE MAINLY MVFR THERE. CHANCES FOR LIGHT
RAIN OVER W CNTRL AR AND FREEZING DRIZZLE UP IN NW AR SHOULD GET
GOING NEAR 09Z TONIGHT.
LACY
PREV DISCUSSION... /ISSUED 344 PM CST SUN NOV 30 2014/
DISCUSSION...
STRONG COLD FRONT MAKING QUICK PROGRESS SOUTHEASTWARD THIS
AFTERNOON W/ THE FRONT LIKELY TO STALL FOR AWHILE UPON ENTERING
THE HIGHER TERRAIN OF FAR NW AR...BEFORE COLDER AIR DEEPENS AND
PUSHES THROUGH ALL LOCATIONS LATE TONIGHT. CURRENT VAPOR IMAGERY
ALSO SHOWS A WAVE PASSING THROUGH SOUTHERN CALIFORNIA WHICH WILL
DE-AMPLIFY AS IT QUICKLY MOVES EASTWARD. UPGLIDE AHEAD OF THIS WAVE
WILL DEVELOP PRECIP ALONG THE FRONTAL ZONE LATE TONIGHT THROUGH TOMORROW.
LATEST DATA CONTINUE TO SUPPORT AN UPTICK IN PRECIP COVERAGE AFTER
MIDNIGHT AND PERSISTING THROUGH MONDAY AFTERNOON BEFORE DIMINISHING
IN BOTH COVERAGE AND PRECIP RATE. THE SFC FREEZING LINE WILL RUN
FROM FAR NW AR INTO SE OK BY LATE TONIGHT AND MAINTAIN THIS
GENERAL VICINITY THROUGH THE DAY ON MONDAY AS TEMPS STRUGGLE TO
WARM. THE RESULT WILL BE AREAS OF LIGHT FREEZING RAIN AND FREEZING
DRIZZLE DEVELOPING LATE TONIGHT AND PERSISTING INTO MONDAY BEFORE
THE WAVE FINALLY PASSES. PRECIP AMTS CONTINUE TO LOOK MINOR OVER
MUCH OF EASTERN OK...WITH THE HEAVIEST BAND OF PRECIP DEVELOPING
ALONG THE SFC FRONT AND POINTS EASTWARD AND REMAINING ALL LIQUID.
TOTAL ICE ACCUMULATION FORECASTS CONTINUE TO AVERAGE WELL LESS
THAN ONE TENTH OF AN INCH FOR THE AREA. THE POSSIBLE EXCEPTION MAY
BE ACROSS CARROLL AND MADISON CNTIES WHERE ISOLATED AND SLIGHTLY
HIGHER AMTS OF ICE MAY BE REALIZED. THIS CONTINUES TO LOOK LIKE A
MINOR WINTER WEATHER EVENT HOWEVER SLICK SPOTS ON ROADWAYS MAY
DEVELOP WHICH IS WITHIN ADVISORY CRITERIA THUS THE HEADLINE.
LARGELY ZONAL FLOW ALOFT REMAINS IN PLACE WHICH WILL ALLOW FOR THE
AIRMASS TO QUICKLY MODERATE AS THE SFC HIGH SHIFTS EASTWARD. A
WEAKER FRONTAL BOUNDARY PUSHES INTO THE REGION ON WEDNESDAY AND
REMAIN IN VICINITY INTO THE WEEKEND. THIS NEAR STATIONARY FRONTAL
BOUNDARY BENEATH ZONAL FLOW WILL PROVIDE AN EXTENDED PERIOD OF
PRECIP CHANCES AND TEMPS NEAR SEASONAL NORMALS. A STRONGER WAVE
WITH MORE WIDESPREAD PRECIP LOOKS POSSIBLE BY LATE NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 27 34 20 46 / 0 0 0 0
FSM 37 39 30 48 / 50 30 10 10
MLC 30 32 20 48 / 40 20 10 10
BVO 24 34 17 45 / 0 0 0 0
FYV 28 29 25 45 / 40 30 10 10
BYV 27 28 22 44 / 50 40 10 10
MKO 28 31 22 46 / 20 20 10 10
MIO 25 32 22 44 / 20 0 10 10
F10 28 31 19 46 / 20 10 10 0
HHW 37 39 28 49 / 60 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 4 PM MONDAY FOR OKZ068-OKZ069.
AR...WINTER WEATHER ADVISORY UNTIL 4 PM MONDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
&&
AVIATION...30HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CST SUN NOV 30 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CST SUN NOV 30 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AN ARCTIC COLD FRONT IS CURRENTLY MAKING ITS WAY SOUTHWARD ACROSS THE REGION... WITH TEMPERATURES DROPPING RAPIDLY BEHIND THE FRONT. TEMPERATURES AHEAD OF THE FRONT REMAIN UNSEASONABLY WARM... AND COMBINED WITH GUSTY SOUTHERLY WINDS WILL MAINTAIN AN ELEVATED FIRE DANGER UNTIL A WHILE AFTER FRONTAL PASSAGE. LIGHT RAINFALL AND OR DRIZZLE IS EXPECTED TO DEVELOP NORTH OF THE FRONT OVERNIGHT TONIGHT INTO MONDAY MORNING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... WITH LIGHT ICING POSSIBLE. ICE ACCUMULATIONS OF LESS THAN ONE-TENTH OF AN INCH ARE EXPECTED AT THIS TIME. HOWEVER... EVEN THIS AMOUNT COULD CAUSE HAZARDOUS DRIVING CONDITIONS WITH SLICK SPOTS POSSIBLE ON BRIDGES AND OVERPASSES. A WINTER WEATHER ADVISORY HAS BEEN POSTED FROM MIDNIGHT TONIGHT UNTIL 4 PM MONDAY FOR PORTIONS OF FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. /OKCWSWTSA/ SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL LIKELY BE ONGOING ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS MONDAY MORNING. LIGHT ICE ACCUMULATIONS WILL BE POSSIBLE SOUTH OF INTERSTATE 44 DURING THE DAY WITH THE POTENTIAL FOR SOME TRAVEL IMPACTS... ESPECIALLY ON ANY UNTREATED BRIDGES AND OVERPASSES. THE WINTRY PRECIPITATION IS EXPECTED TO SHIFT EAST OF THE AREA BY MONDAY EVENING. A SLOW WARMING TREND IS EXPECTED FOR THE REMINDER OF THE WORK WEEK WITH SCATTERED SHOWERS POSSIBLE AS A WEAK FRONT STALLS OVER THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552906, 552907, 552908, 552909.